I spoke to my doctor on the phone this morning (they have phone triage) and he told me he would leave a prescription for citalopram at the reception for me
I have pick up the tablets but I am a little worried and just had a couple of questions.
It says take one a day it's 20mg if that makes any difference but it doesn't say a time of day . Is it best to take it morning or evening (I work in the day) but I do have trouble sleeping already so not sure.
Also it just says review date 11th may so I just keep taking this until May? Is that how long it might take to have any effect?
Lastly are there any common side effects I ahould expect,?
It might work sooner than then. After a month or two if it's not doing anything you'll want to go back and ask for a higher dose. Not sure why they said May with a new med tbh
Firstly don't expect side effects. The more you expect the more you get, like a backwards placebo effect. But the normal ones are kind of typical like dry mouth, nausea. I got a weird jaw thing, I can't describe it, you'll know it if you get it. None is harmful, just annoying. Obviously if you get anything scary you go back to the doctor. Good luck
I had side effects in the first week and contemplated stopping taking them but persevered and was glad I did. They take 2-4 weeks to kick in and the doc will want to review how you feel in May. The recommendation is that you take them for a minimum of 6 months and I found counselling also helped.
I take mine at night because that suits me best with remembering to take it. It helped me a lot with my unhelpful thoughts/anxiety. It can take up to 4 weeks to reach full effect and it is a low dose so if it doesn't seem to be helping as much as you'd hope then ask to see your GP sooner.
It's been very helpful to me and I'm happy to answer anything that helps.
I started these (40mg) six weeks ago as I had anxiety creeping up on me and beginning to take over. The side effects for me were horrible at first, nausea, headache, vision disturbance, dry mouth and jaw ache. But I persevered and after two days, although the side effects were there I began to feel more like me again. Six weeks in I find it hard to believe how much better I feel and life feels exciting and fun again. I still feel thirsty but look at it as a good thing as it makes me drink more water. So if you do get some side effects don't give up they go within a few weeks in most people and the pills really can change your life.
Medication combined with therapy and, if possible, exercise is the best way to tackle anxiety IME. I completely relate to sitting at work and wanting to do nothing but cry/run away. And small steps recovery will probably come quicker than you expect.
Cleo - thanks for asking . I feel pretty much the same so far - no side effects at least. I have found the last few days pretty hard and confusing and next week is half term which I am dreading . BUT I feel a glimmer of hope that at least I have asked for help now if you see what I mean.
I kind of wish I could just literally go and tell my doctor everything like other people seem to but I cant - I just can't seem to put that into words for other people to hear.
My doctor though seems to be ok with "I'm not ok" although I think it would have been better to be a bit more specific!
Well done for asking for help! I know how hard it is, but you've taken the first step.
I'm on citalopram, 20mg since Jan 2014. Side effects for me were headaches. I think i need a dose change as i still have 'brain fog' and difficulty sleeping, but the intrusive thoughts are much much improved.
Have you tried writing it down how you feel/think and taking that with you to the doc? I found that helped me to get my thoughts straight and stopped me from forgetting things.